Louisiana, 2020Tornadoes and Flash Flooding in Louisiana, April 22 to 23, 2020
April 22 to 23, 2020 · NWS JAN · 16 events in 5 counties and zones
An upper level storm system moved across the region overnight on April 22nd into 23rd. Abundant moisture and wind energy was in place to bring severe thunderstorms to the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $239,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level storm system moved across the region overnight on April 22nd into 23rd. Abundant moisture and wind energy was in place to bring severe thunderstorms to the region. Damaging winds occurred along with some tornadoes. Flash flooding also occurred with efficient rainfall rates and heavy rainfall. As the cold front moved through the region later during the afternoon of the 23rd, a few more storms developed during peak daytime heating and brought some hail and damaging winds to portions of eastern Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 22, 4:18 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 22, 4:18 PM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
518 PM CDT Wed Apr 22 2020
.DISCUSSION...
Through Thursday...
Severe weather is still expected this evening into the overnight
hours. Rain and embedded thunderstorms continue to overspread
across the region this evening. This comes as a shortwave trough
swings across the region and a deepening surface low that tracks
from Oklahoma to ARK/MO. As this occurs, the warm front that is
located across the southwest part of the forecast area will lift
north. This will bring moisture into the forecast area through the
evening into tonight. Initially, some of these storms will be
elevated in advance of the warm front with hail being the main
concern. As the evening progresses, all hazards will be possible
as a combination of discrete cells and a QLCS should move into the
western portions of the CWA later tonight. Strong shear,
sufficient instability will be in place across the area as well as
300 to 500 m2/s2 helicity. This will promote tornado potential
including the possibility for a strong tornado to occur. After
around midnight or so, more of a QLCS should develop and move east
through daybreak. We did locally expand the enhanced risk for
storms across some portion of the central part of the CWA but the
further south you go, there is some capping that may limit
storms/intensity though severe weather remains possible there.
On top of severe potential, there remains a decent flooding risk.
As grounds are saturated from recent rainfall, PW values increase
to around 1.7-2 inches and several rounds of storms could move
over the same location, the flash flood watch has been expanded
across the area. Two to four inches of rain are possible in these
locations with locally higher amounts possible.
As if that wasn't enough, there remains some potential for a wake
low to develop within the stratiform rain area behind the area of
storms. This will bring gusty winds sustained 20-25 mph and gusts
to near 40 mph.
The front will move through the region on Thursday. Some hi-res
models indicate that there could be additional redevelopment in
the afternoon as this occurs. Al storm activity should be out of
the forecast area by late tomorrow afternoon. /28/
Friday through Next Week...
Friday will begin with some pretty good weather with temperatures
climbing into the lower 80s across the entire region. By Friday
evening, southerly flow will begin to increase as a disturbance
associated with a shortwave trough tracks its way across the MS
Valley. Different global models agree in regards to timing(though we
are a couple days away and timing could change)bringing in
showers/storms by late Friday night into early Saturday morning.
However, a shower or 2 can't be ruled out early Friday evening. Even
though the atmosphere doesn't support a very moist airmass Friday,
the mesoscale dynamics are there. With an approaching cold front,
possible 30-40kts of midlevel shear, dewpoints in the 60s, combined
with instability(MUCAPE 800-1500J/kg), storms have the potential to
become strong to severe especially east of I-55. A 'Marginal' risk
will be displayed in the HWO. The main risk will be damaging winds
and hail.
By Saturday early morning, showers and a possible storm will
continue to linger but by late morning, going into the afternoon
hours, everything should be east of the ArkLaMiss. The rest of the
weekend will be dry and quiet conditions will prevail through the
beginning half of the next working week. High temperatures will
range from the mid to upper 70s Saturday and Sunday and start to
warm into the 80s next week./JNE/
&&
.AVIATION...
18Z TAF discussion:
VFR conditions will continue this afternoon but quickly worsen as
rain and storms move into the region. Ceilings will drop to MVFR
or lower through much of the night as thunderstorms move through
the region. Winds will also be gusty during this time with
sustained around 20kts and gusts to near 30kts for much of the
evening and overnight period, even behind the line of
thunderstorms and in stratiform rain. Ceilings will improve
through the morning. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 64 80 57 83 / 99 33 1 0
Meridian 62 82 56 83 / 93 75 4 0
Vicksburg 66 79 57 83 / 84 14 0 1
Hattiesburg 67 82 57 85 / 80 64 5 0
Natchez 65 80 57 83 / 81 18 0 0
Greenville 63 74 57 78 / 97 16 1 6
Greenwood 61 75 55 79 / 99 45 2 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Thursday morning for MSZ018-019-
025>059.
LA...Flash Flood Watch through Thursday morning for LAZ007>009-015-
016-023>025.
AR...Flash Flood Watch through Thursday morning for ARZ074-075.
&&
JNE/28Hazardous weather outlook, Apr 22, 4:31 PM CST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
531 PM CDT Wed Apr 22 2020
ARZ074-075-LAZ007>009-015-016-023>025-MSZ034-035-040>043-047>059-
232245-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Washington-Humphreys-
Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin-Scott-
Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-
Jefferson-
531 PM CDT Wed Apr 22 2020
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, and southwest Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight through Thursday
FLOODING
THREAT...Elevated
TIMING...Tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight
Severe thunderstorms are likely and tornadoes are possible
tonight. Some tornadoes could be strong. Some thunderstorms may
produce damaging winds up to 70 mph and large hail up to golf ball
size.
(https://www.weather.gov/images/jan/graphicast/1.png)
Tonight, areas of flash flooding likely and some roads could be
flooded or closed. Some structures may be potentially threatened
by high water. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Tonight, weak trees and limbs may break and fall due to sustained
winds up to 25 mph and wind gusts around 35 mph. High profile
vehicles could also be affected.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
Isolated severe thunderstorms are possible for extreme
southeast Arkansas, portions of northeast Mississippi,
portions of northeast Louisiana, portions of central
Mississippi, portions of west central Mississippi, northwest
Mississippi, and north central Mississippi on Friday night.
(https://www.weather.gov/images/jan/graphicast/5.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday
night and tonight through Thursday.
MSZ018-019-025>033-036>039-044>046-232245-
Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-
Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Leake-
Neshoba-Kemper-
531 PM CDT Wed Apr 22 2020
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and north central
Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight through Thursday
FLOODING
THREAT...Elevated
TIMING...Tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight
Severe thunderstorms and tornadoes are possible tonight into
tomorrow. Some thunderstorms could produce damaging winds to 60
mph and hail at least to the size of quarters.
(https://www.weather.gov/images/jan/graphicast/1.png)
Tonight, areas of flash flooding likely and some roads could be
flooded or closed. Some structures may be potentially threatened
by high water. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Tonight, weak trees and limbs may break and fall due to sustained
winds up to 25 mph and wind gusts around 35 mph. High profile
vehicles could also be affected.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
Isolated severe thunderstorms are possible for extreme
southeast Arkansas, portions of northeast Mississippi,
portions of northeast Louisiana, portions of central
Mississippi, portions of west central Mississippi, northwest
Mississippi, and north central Mississippi on Friday night.
(https://www.weather.gov/images/jan/graphicast/5.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday
night and tonight through Thursday.
LAZ026-MSZ060>066-232245-
Concordia-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-
531 PM CDT Wed Apr 22 2020
This hazardous weather outlook is for portions of northeast
Louisiana, and south central Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight through Thursday
FLOODING
THREAT...Limited
TIMING...Tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight
Severe thunderstorms are likely and tornadoes are possible
tonight. Some tornadoes could be strong. Some thunderstorms may
produce damaging winds up to 70 mph and large hail up to golf ball
size.
(https://www.weather.gov/images/jan/graphicast/1.png)
Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Tonight, weak trees and limbs may break and fall due to sustained
winds up to 25 mph and wind gusts around 35 mph. High profile
vehicles could also be affected.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Thursday.
MSZ072>074-232245-
Marion-Lamar-Forrest-
531 PM CDT Wed Apr 22 2020
This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight through Thursday
FLOODING
THREAT...Limited
TIMING...Tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight
Severe thunderstorms and tornadoes are possible tonight into
tomorrow. Some thunderstorms could produce damaging winds to 60
mph and hail at least to the size of quarters.
(https://www.weather.gov/images/jan/graphicast/1.png)
Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Tonight, weak trees and limbs may break and fall due to sustained
winds up to 25 mph and wind gusts around 35 mph. High profile
vehicles could also be affected.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Thursday.
28
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.
*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.
*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Apr 22, 5:12 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
612 PM CDT Wed Apr 22 2020
LAZ024-026-230015-
Concordia LA-Catahoula LA-
612 PM CDT Wed Apr 22 2020
...STRONG THUNDERSTORMS WILL AFFECT CONCORDIA AND CATAHOULA PARISHES
THROUGH 715 PM CDT...
At 610 PM CDT, Meteorologists were tracking a cluster of
thunderstorms producing frequent lightning and very heavy rain over
Mayna, or near Larto, moving east at 35 mph.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding.
Locations impacted include...
Natchez, Vidalia, Ferriday, Larto, Monterey, Jonesville, Clayton,
Acme, New Era, Wildsville, Slocum, Spokane, Archie, Mayna, West
Ferriday, Deer Park, Walters, Frogmore and Ridgecrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3163 9201 3176 9155 3175 9138 3162 9140
3165 9150 3162 9152 3159 9149 3159 9140
3152 9152 3137 9147 3136 9148 3143 9154
3141 9158 3129 9151 3123 9180 3130 9193
3123 9192 3123 9200
TIME...MOT...LOC 2310Z 252DEG 29KT 3141 9187
DLEvent by event
8 thunderstorm wind, 5 tornado, 2 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Concordia
- When
- April 22, 5:34 PM CST
- Where
- Concordia County, 0.69 mi S of Deer Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.410, -91.580
A couple of trees were blown down, including one on Highway 15 near Deer Park.
Thunderstorm Wind, Franklin
- When
- April 22, 6:43 PM CST
- Where
- Franklin County, 4.33 mi WNW of Ft Necessity
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.050, -91.820
Trees were blown down in western Franklin Parish.
Thunderstorm Wind, Franklin
- When
- April 22, 6:55 PM CST
- Where
- Franklin County, 0.59 mi E of Gilbert
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.050, -91.660
Trees were blown down onto power lines in Gilbert.
Thunderstorm Wind, Catahoula
- When
- April 22, 7:00 PM CST
- Where
- Catahoula County, 0.59 mi E of Sicily Is
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.850, -91.660
Tornado, Catahoula
- When
- April 22, 9:06 PM CST to 9:07 PM CST
- Where
- Catahoula County, 9.32 mi SSW of Larto to 9.23 mi SSW of Larto
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Continued into
- Avoyelles, La (LCH)
- Property damage
- $3,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.241, -91.967
This tornado began in far southern Catahoula Parish near the Red River Lock. It traveled along the Catahoula Parish /Avoyelles Parish border, where it damaged trees and mobile homes along Lula Willey Road. It then crossed the Lake Ophelia National Wildlife Refuge before crossing back into Catahoula Parish and ended before reaching Moody Road. The maximum estimated wind speed was 110 mph with an overall rating of EF1. The maximum path width was 0.68 miles. Total path length was 7.61 miles.
Tornado, Catahoula
- When
- April 22, 9:08 PM CST to 9:09 PM CST
- Where
- Catahoula County, 8.68 mi SSW of Book to 8.02 mi SSW of Book
- Rating
- EF1
- Path length
- 0.85 mi
- Path width
- 75 yd
- Continued into
- Avoyelles, La (LCH)
- Property damage
- $12,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.245, -91.951
This tornado began in far southern Catahoula Parish near the Red River Lock. It traveled along the Catahoula Parish /Avoyelles Parish border, where it damaged trees and mobile homes along Lula Willey Road. It then crossed the Lake Ophelia National Wildlife Refuge where it caused considerable tree damage before crossing back into Catahoula Parish and ended before reaching Moody Road. The maximum estimated wind speed was 110 mph with an overall rating of EF1. The maximum path width was 0.68 miles. Total path length was 7.61 miles.
Tornado, Catahoula
- When
- April 22, 9:16 PM CST to 9:18 PM CST
- Where
- Catahoula County, 4.93 mi S of Book to 4.27 mi SSE of Book
- Rating
- EF1
- Path length
- 1.19 mi
- Path width
- 75 yd
- Property damage
- $12,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.279, -91.868
This tornado began in far southern Catahoula Parish near the Red River Lock. It traveled along the Catahoula Parish /Avoyelles Parish border, where it damaged trees and mobile homes along Lula Willey Road. It then crossed the Lake Ophelia National Wildlife Refuge where it caused considerable tree damage before crossing back into Catahoula Parish and ended before reaching Moody Road. The maximum estimated wind speed was 110 mph with an overall rating of EF1. The maximum path width was 0.68 miles. Total path length was 7.61 miles.
Tornado, Catahoula
- When
- April 22, 9:17 PM CST to 9:19 PM CST
- Where
- Catahoula County, 3.11 mi WNW of Acme to 2.34 mi NW of Acme
- Rating
- EF1
- Path length
- 1.28 mi
- Path width
- 300 yd
- Continued into
- Concordia, La (JAN)
- Property damage
- $8,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.293, -91.880
The tornado began in far southeastern Catahoula Parish south of Larto Lake. It snapped several hardwood trees along Moody Road before crossing the Black River into Concordia Parish. Here it continued to snap hardwood trees along the banks of the river as well as when it crossed Red River Levee Road and Louisiana Highway 909. A mobile home also suffered minor roof damage, siding damage and loss of a metal awning. The tornado moved across a field before it ended along Louisiana Highway 129. Total path length was 4.01 miles. Maximum width of the tornado was one half of a mile. The maximum estimated winds were 110 mph.
Tornado, Concordia
- When
- April 22, 9:19 PM CST to 9:25 PM CST
- Where
- Concordia County, 2.34 mi NW of Acme to 2.9 mi S of New Era
- Rating
- EF1
- Path length
- 2.73 mi
- Path width
- 880 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.301, -91.861
The tornado began in far southeastern Catahoula Parish south of Larto Lake. It snapped several hardwood trees along Moody Road before crossing the Black River into Concordia Parish. Here it continued to snap hardwood trees along the banks of the river as well as when it crossed Red River Levee Road and Louisiana Highway 909. A mobile home also suffered minor roof damage, siding damage and loss of a metal awning. The tornado moved across a field before it ended along Louisiana Highway 129. Total path length was 4.01 miles. Maximum width of the tornado was one half of a mile. The maximum estimated winds were 110 mph.
Thunderstorm Wind, Franklin
- When
- April 22, 10:54 PM CST
- Where
- Franklin County, 0.91 mi SE of Winnsboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 32.160, -91.720
Trees were blown down in Winnsboro.
Hail, Franklin
- When
- April 22, 11:05 PM CST
- Where
- Franklin County, 0.59 mi W of Chase
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 32.100, -91.710
Large hail fell in the Chase community.
Thunderstorm Wind, Franklin
- When
- April 22, 11:14 PM CST
- Where
- Franklin County, 1.36 mi ESE of Lorelein
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 32.090, -91.530
Trees were blown down along Highway 4.
Thunderstorm Wind, Madison
- When
- April 22, 11:26 PM CST
- Where
- Madison County, 0.9 mi SE of Tallulah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 32.410, -91.190
Trees were blown down in Tallulah, including two that fell onto houses.
Flash Flood, Franklin
- When
- April 22, 11:50 PM CST to April 23, 3:00 AM CST
- Where
- Franklin County, 1.17 mi E of Gilbert to 2.15 mi SE of Gilbert
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.050, -91.650
Eight to ten inches of water covered roads in Gilbert and in Jigger.
Thunderstorm Wind, Catahoula
- When
- April 22, 11:57 PM CST to 11:58 PM CST
- Where
- Catahoula County, 2.72 mi NW of Sicily Is to 2.15 mi SSW of Foules
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 31.880, -91.700
Trees were blown down onto houses along Second, Third and Fourth streets. Trees were also blown down along LA Highway 921, near the intersection of LA highways 913 and 916, and along Ratcliff Road.
Flash Flood, Tensas
- When
- April 23, 12:24 AM CST to 3:00 AM CST
- Where
- Tensas County, 1.17 mi E of St Joseph to 1.07 mi ENE of St Joseph
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.920, -91.230
Water covered the roads in town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, April 22, 20203 deaths · 36 injured · $5.0 million · EF3 · 9 events
- Tornadoes and Hail in Oklahoma, April 22, 20202 deaths · 1 injured · $942,000 · EF2 · 33 events
- Tornadoes and Flash Flooding in Mississippi, April 22 to 23, 2020$1.7 million · EF2 · 64 events
- Flash Flooding and Hail in Louisiana, April 22, 20201 death · 1.75 in hail · 42 events
- Tornadoes and Hail in Texas, April 22, 2020$80,000 · EF2 · 6 events
- Hail in Oklahoma, April 22, 2020$325,000 · 2 in hail · 19 events
- Hail in Arkansas, April 22, 2020$25,000 · 1.75 in hail · 1 event
- Tornado and Flash Flooding in Texas, April 22, 2020EF0 · 18 events
- High Surf in Hawaii, April 22 to 24, 202011 events
- Strong Wind in Massachusetts, April 22, 2020$14,000 · 3 events
- Hail in Texas, April 22, 20201.5 in hail · 8 events
- Hail and Damaging Wind in Arkansas, April 22, 20201 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 894897, 894898, 894900, 894901, 901823, 901828, 901833, 901858, 901875, 896243, 890828, 896241, 896242, 896250, 896246, 896513.